Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Keppra

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 01-17-2012, 08:38 PM
BLS2810 BLS2810 is offline
Junior Member
 
Join Date: Jan 2012
Posts: 1
Unhappy Extreme fatigue

Hi, I just started Keppra a week and a half ago. I do not have seizures, but was put on this medication due to daily headaches. I have been on anti-seizure medications before for my headaches, but this one is new for me. After I take the medicine I become very dizzy, but then I go to bed so the dizziness does not matter. However I am have problems with extreme fatigue. It does not matter how much sleep I get, I always feel tired (to the point I can barley keep my eyes open.) Just wondering if this side effect will eventually go away. Yesterday I slept for over 18 hours. I just cannot seem to get enough sleep. I am due to double my dosage this coming weekend, and I am very scared. Oh and by the way I am 23 year old female.
Reply With Quote
  #2  
Old 04-27-2012, 05:57 PM
wavedreamer1 wavedreamer1 is offline
Junior Member
 
Join Date: Jan 2009
Posts: 5
Default Keppra

I also was put on Keppra for other medical reason. I have nerve damage and they put me on Keppra 250 mg. What they failed to do was to take me off my other medication which was Nortriptyline, Nycynta and Gabapentin. On April 17. I stopped breathing in my sleep from an overdose. The doctor made a almost fatal mistake. I am afraid to take any medication at this time. I woul d rather suffer then die. I don't sleep due to pain and now scared to sleep afraid that I want wake up. It was a very painful experience and I also lost oxagen to the brain. So do research, research. Sandra
Quote:
Originally Posted by BLS2810 View Post
Hi, I just started Keppra a week and a half ago. I do not have seizures, but was put on this medication due to daily headaches. I have been on anti-seizure medications before for my headaches, but this one is new for me. After I take the medicine I become very dizzy, but then I go to bed so the dizziness does not matter. However I am have problems with extreme fatigue. It does not matter how much sleep I get, I always feel tired (to the point I can barley keep my eyes open.) Just wondering if this side effect will eventually go away. Yesterday I slept for over 18 hours. I just cannot seem to get enough sleep. I am due to double my dosage this coming weekend, and I am very scared. Oh and by the way I am 23 year old female.
Reply With Quote
  #3  
Old 07-09-2012, 04:14 AM
amye_mt amye_mt is offline
Junior Member
 
Join Date: Jul 2012
Posts: 1
Default Keppra Extreme Fatigue and other side effects...not worth it?

My mother is now 59. Just 2 days before her birthday, she had a large subdural hematoma that required surgery. After the surgery, she had an episode of slurred speech so the neurosurgeon prescribed Keppra. She is now just over a month post op and not responding well. Since being home, she has had extreme fatigue. She has also been rehospitalized for one day with cardiac problems too. Her heart has slowed down significantly. Her cardiologist is thinking about a pace maker. We are just certain that the Keppra has caused all these post op problems. Her neurosurgeon thought that the slurred speech could be a focal seizure in her brain as a result of her brain expanding back into the space they cleared out draining the massive blood leak. Since taking the Keppra she has become so tired and says she feels like she has to fight to hold a thought. My mom had always been healthy and active, now she is a shell of her former self. Her fatigue is so bad that she can't even take care of herself. About the only thing she can manage alone are trips to the bathroom and a shower. Sometimes she gets so tired she can't even finish a meal and wants to go back to bed. She was hoping to return to working full time soon, but this is not possible on the Keppra. There is no way we can let her behind the wheel of a car like this. She can't even manage a trip to the grocery store with help. I think that since the medication was prescribed as precautionary, that stopping it would not hurt her. She has never had seizures before. Can anyone else relate to the extreme side effects of this particular drug? Do you feel that is slows your whole body down to the effect of damaging your heart? Do you feel like a zombie on Keppra? I think that it is worth at least a trial period without it to find out.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 10:23 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.